Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 162, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 27, 2001, 4:13 PM CDT for Desha County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 4:13 PM CDT (21:13 UTC)
- Expired
- May 27, 2001, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Desha County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:30 PM CDT | Hail 1.75 | Snow Lake, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:30 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 27, 1:30 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SUN MAY 27 2001 MCS COMPLEX COULD AFFECT AR LATER TONIGHT WITH NW FLOW AND GOOD PVA INDICATED ACROSS WEST AND SOUTH AFTER MIDNIGHT. IN THE MEANTIME WEAK OUTFLOW FROM NE TX CONVECTION EARLIER MAY SET OFF CONVECTION CENTRAL AND SOUTH THIS EVE SO PUT CHC POPS THIS EVENING THEN INCREASING TO LIKELY LATER WITH MAIN SYSTEM. MOS POPS PROBABLY TOO LOW FOR MON AND TUE AS ATMOS STILL UNSTABLE ENUF ESPECIALLY ON TUE WITH GOOD PVA AGAIN MOVING ACRS STATE IN NW FLOW. SHUD BE SCT TSTMS THRU WED AS UPPER SYSTEM OVER IL BEGINS TO FINALLY MOVE EAST BY END OF WEEK. (ZIEGENBEIN - MY LAST AFD/ZONES - RETIRING AFT@ER 32 YEARS) .LIT...NONE.
In the hours before
Special weather statement, May 27, 12:45 PM CDT, 3 hours 28 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 PM CDT SUN MAY 27 2001 ...SLIGHT RISK OF SEVERE WEATHER... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF ARKANSAS LATER THIS AFTERNOON AND TONIGHT. A WARM FRONT ACROSS NORTHERN LOUISIANA IS EXPECTED TO MOVE A LITTLE TO THE NORTH TODAY...POSSIBLY REACHING INTO SOUTHERN OR CENTRAL ARKANSAS TONIGHT. IN ADDITION...A SERIES OF UPPER LEVEL LOWS WILL MOVE ACROSS THE AREA FROM THE WEST. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS ARKANSAS THIS AFTERNOON FROM HEATING AND THE APPROACH OF ONE UPPER LEVEL LOW. THE BEST CHANCE OF THUNDERSTORMS WILL BE ALONG AND JUST NORTH OF THE WARM FRONT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EAST OUT OF THE STATE EARLY TONIGHT. ANOTHER UPPER LEVEL LOW TO THE WEST WILL CAUSE SEVERE THUNDERSTORMS TO DEVELOP IN KANSAS AND OKLAHOMA THIS AFTERNOON. THESE STORMS MAY MOVE INTO ARKANSAS FROM THE WEST TONIGHT. THE MAIN SEVERE WEATHER THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS...BUT A FEW STORMS COULD CONTAIN LARGE HAIL. STORM SPOTTERS...EMERGENCY MANAGERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED ACROSS PARTS OF ARKANSAS THIS AFTERNOON OR TONIGHT. 45
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 46 min |
| May 27, 5:55 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 50 min |
| May 27, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 44 min |
| May 27, 6:34 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.